Alert archive / Virginia / Special Weather Statements in 2012

Special Weather Statement, NWS Blacksburg, VA

January 27, 20124 counties in Virginia; Alleghany County, Surry County, North Carolina

NWS Blacksburg, VA issued this special weather statement at Jan 27, 2012, 12:39 AM EST for 4 counties in Virginia; Alleghany County, Surry County, North Carolina. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 27, 2012, 12:39 AM EST (05:39 UTC)
Expired
Jan 27, 2012, 1:30 AM EST
In force
51 min
Issued by
NWS Blacksburg, VA

Counties Alleghany County, NC, Surry County, NC, Carroll County, VA, City of Galax, VA, Floyd County, VA, Patrick County, VA

The radar

The Roanoke radar (KFCX), 52 km from the middle of the area, began a volume at 05:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 5.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2012-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 59 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2012-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 214 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
59 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
214 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

819 
WWUS81 KRNK 270539
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1239 AM EST FRI JAN 27 2012

NCZ002-003-019-VAZ013>017-032-033-043-270630-
ALLEGHANY NC-CARROLL VA-FLOYD VA-FRANKLIN VA-GRAYSON VA-HENRY VA-
MONTGOMERY VA-PATRICK VA-PULASKI VA-SURRY NC-WILKES NC-
1239 AM EST FRI JAN 27 2012

...SHOWERS WITH GUSTY WINDS WILL AFFECT 
ALLEGHANY...CARROLL...FLOYD...FRANKLIN...GRAYSON...HENRY...MONTGOMERY
...PATRICK...PULASKI...SURRY AND WILKES COUNTIES...

AT 1235 AM EST...SHOWERS WITH GUSTY WINDS WERE LOCATED 4 MILES SOUTH 
OF ENNICE NORTHWARD TO CHARITY...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. AN ISOLATED 
THUNDERSTORM IS POSSIBLE THIS MORNING. RAINFALL WILL BE LESS THAN 
TWO TENTHS OF AN INCH. 

STORMS WILL BE NEAR GALAX CITY...BOTTOM...PINE RIDGE...AND FRIES 
AROUND 1245 AM...PIPERS GAP...LAMBSBURG...TOAST...AND MOUNT AIRY 
AROUND 1250 AM...FANCY GAP AND AND WOODLAWN AROUND 1255 AM.

LAT...LON 3652 8133 3687 8078 3688 8075 3689 8075
      3713 8038 3681 7995 3655 8037 3655 8044
      3650 8044 3625 8084

$$

07

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jan 26, 11:19 PM EST, 1 hour 20 minutes earlier.

Area forecast discussion, Jan 26, 11:19 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1119 PM EST THU JAN 26 2012

.SYNOPSIS...
LOW PRESSURE OVER WESTERN TENNESSEE WILL MOVE NORTHEAST TONIGHT
INTO NEW YORK...PUSHING A COLD FRONT THROUGH THE REGION BY FRIDAY
MORNING. ANOTHER LOW PRESSURE SYSTEM COMING OUT OF THE NORTHERN
PLAINS AND INTO THE GREAT LAKES WILL BRING A SECOND COLD FRONT
THROUGH THE AREA ON SATURDAY. HIGH PRESSURE WILL BE OVER THE
EASTERN UNITED STATES SUNDAY AND MONDAY.

&&

.NEAR TERM /THROUGH FRIDAY/...
AS OF 946 PM EST THURSDAY...

LITTLE ADJUSTMENT IS NEEDED FOR THE LATE EVENING UPDATE. WESTERN
PARTS OF THE REGION ARE BEING OVERRUN FROM SOUTH TO NORTH BY AREAS
OF LIGHT RAIN SHOWERS. THE NORTHERN EXTENT OF THE PRECIPITATION
WAS NEAR A LINE FROM BLUEFIELD WV TO RADFORD VA...AND THEN SOUTH
ALONG I-77 INTO NORTH CAROLINA. ELSEWHERE...PRECIPITATION WAS
PATCHY AT BEST...BUT THIS WILL BE CHANGING OVER THE NEXT THREE TO
FOUR AREA. THE REGION ALONG AND EAST OF A LINE FROM BUCKINGHAM VA
TO YANCEYVILLE NC WILL BE LAST TO EXPERIENCE THE WIDESPREAD
PRECIPITATION. THE SHOWERS WERE MOVING NORTHEAST AT 50 TO 60 MPH.
HAVE TWEAKED THE TEMPERATURE...DEW POINT...AND RH GRIDS INTO THE
EARLY MORNING HOURS FRIDAY TO REFLECT THE LATEST OBSERVATIONS AND
EXPECTED TREND. LIKEWISE...HAVE RAMPED UP POPS INTO THE
CATEGORICAL RANGE WHERE PRECIPITATION IS ONGOING OR IMMINENT...AND
DECREASED POPS IN AREAS WHERE LIMITED PRECIPITATION IS EXPECTED THE
NEXT FEW HOURS.

AS OF 658 PM EST THURSDAY...

TAKING A LOOK AT THE LATEST RADAR IMAGES FROM KFCX AND NEIGHBORING
REGINOAL RADARS TO THE WEST...HAVE SLOWED THE ONSET OF THE GENEROUS
COVEAGE OF PRECIPITATION BY ROUGHLY TWO HOURS...MAYBE THREE IN
SOME LOCATIONS. OTHER THAN A CHANGE IN THE TIMING OF THE
PRECIPITATION...ALL OTHER WEATHER FACTORS ARE COMPARABLE TO THE
EARLIER THINKING.

AS OF 300 PM EST THURSDAY...

WARM FRONT EXTENDED FROM A LOW IN WESTERN TENNESSEE ACROSS NORTHERN
VIRGINIA. THE COLD FRONT TRAILED FROM THE LOW INTO THE NORTHERN GULF
OF MEXICO. MODELS ARE IS GOOD AGREEMENT WITH THE TRACK OF THE LOW
AND THE TIMING OF THE FRONT AND ASSOCIATED SHOWERS AND THUNDERSTORMS
JUST AHEAD OF THE BOUNDARY. EXPECT THE MORE WIDESPREAD MODERATE TO
HEAVY RAINFALL TO REACH THE FAR WESTERN COUNTY WARNING AREA AROUND
03Z/10PM AND THE EASTERN COUNTY WARNING AREA BY 09Z/4AM.

INCREASING PRECIPITABLE WATER VALUES AND SURFACE DEW POINTS AHEAD OF
THE FRONT WILL PROVIDE MORE THAN ENOUGH MOISTURE FOR THE ISENTROPIC
LIFT CROSSING THE AREA THIS EVENING TO PRODUCE SCATTERED SHOWERS OUT
AHEAD OF THE MAIN LINE OF SHOWERS AND THUNDERSTORMS.

THE LOW LEVEL JET INCREASES TO 55 TO 65 KNOTS OVERNIGHT...ESPECIALLY
AFTER MIDNIGHT AND RIGHT OVER THE COUNTY WARNING AREA. WHILE THE
INSTABILITY IS VERY SMALL THE SHEAR WILL BE VERY LARGE. WILL
EXPAND ISOLATED THUNDER WITH GUSTY WINDS IN THE SOUTHERN COUNTY
WARNING AREA AHEAD OF THE FRONT.

ON FRIDAY...ONCE THE FRONT GOES THROUGH MODELS WERE SHOWING RAPID
DRYING...PARTLY DUE TO STRONG DOWNSLOPING EAST OF THE BLUE RIDGE.
HOWEVER THE SAME STRONG NORTHWEST SURFACE AND LOW LEVEL WIND WILL
HOLD CLOUDS IN THE MOUNTAINS FOR MUCH OF THE MORNING. HAVE ENDED
SHOWERS A BIT FASTER IN THE EAST AND DIMINISHED THE CHANCE OF
PRECIPITATION IN THE WEST BY THE END OF THE DAY.

MODELS WERE SHOWING +8 TO +10 MB/3HR PRESSURE RISES AND MODEST COLD
AIR ADVECTION BEHIND THE FRONT ON FRIDAY MORNING. ONCE MIXING BEGINS
EXPECT GUSTY WINDS TO CONTINUE THROUGH AT LEAST MID AFTERNOON. NO
ADVISORY PLANNED AT THIS TIME. PEAK GUSTS LOOK TO BE JUST UNDER 45
MPH.

FOR LOWS TONIGHT...SINCE THE SURFACE DEW POINTS CONTINUE TO
RISE...DO NOT EXPECT MUCH OF A FALL IN TEMPERATURES. WILL GO ABOVE
GUIDANCE FOR MINIMUM TEMPERATURE. 850 MB TEMPERATURES BEHIND THE
FRONT DROP IN THE MORNING...SO HOURLY TEMPERATURE TREND WILL
MOSTLY LIKELY BE NON DIURNAL ON FRIDAY.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
AS OF 300 PM EST THURSDAY...

TWO FAST MOVING CLIPPERS WILL THROW CLOUDS AND COLDER WEATHER OUR
WAY FOR SUNDAY. SOME RAIN/SNOW SHOWERS AND SPRINKLES/FLURRIES
WILL BE POSSIBLE WITH BOTH OF THESE...BUT MORE SO WITH THE SECOND
CLIPPER PASSING THROUGH SUNDAY AFTERNOON...WHICH MAY TAKE A MORE
SOUTHERLY TRACK WITH COLDER AIR IN PLACE. DECENT WIND GUSTS WITH
EVAP COOLING WILL ACCOMPANY ANY VIRGA WHICH CROSSES THE RIDGES. THE
DOWNSLOPE WARMING WILL CREATE STEEP LAPSE RATES...NEARLY DRY
ADIABATIC AND DEEP MIXING TO H7 AS SHOWN ON NAM/GFS BUFKIT PROFILES.
MOMENTUM TRANSFER AT THE TOP OF THE MIXED LAYER IS 60 KTS IN THE NEW
RIVER VALLEY NEAR 7P SUNDAY...AND THE NAM IS ACTUALLY A LITTLE BIT
WEAKER. THIS IS PROBABLY BECAUSE THE OP GFS IS THE MOST AMPLIFIED
SOLUTION. NONETHELESS...CAN'T RULE OUT ADVISORY GUSTS WITH THIS
INVERTED V PROFILE ATOP THE RIDGES OF THE WESTERN HALF OF THE CWA.
A QUICK BURST OF SNOW SHOWERS SUNDAY NIGHT COULD PUT DOWN A QUICK
COATING OF SNOW IN WESTERN GREENBRIER COUNTY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 200 PM EST THURSDAY...

WILL BE LOOKING AT A SERIES OF WEAK COLD FRONTS PASSING ACROSS OUR
AREA DURING THE EXTENDED PERIOD...BUT DO NOT EXPECT ANY HIGH WEATHER
IMPACTS TO OUR AREA THROUGH THE FIRST FEW DAYS OF FEBRUARY. HIGH
PRESSURE WILL BUILD ACROSS OUR AREA ON MONDAY IN THE WAKE OF A
DEPARTING COLD FRONT...AND WE CAN EXPECT MOSTLY CLEAR SKIES AND
LIGHT NORTHWEST WINDS. BECAUSE THE DOME OF HIGH PRESSURE BUILDING IN
IS MORE PACIFIC IN ORIGIN RATHER THAN CANADIAN...WE CAN EXPECT THE
SEASONABLE TEMPERATURES TO CONTINUE ACROSS OUR AREA...WITH OVERNIGHT
LOWS IN THE UPPER 20S TO LOW 30S...AND MONDAY AFTERNOON HIGHS
RANGING FROM THE UPPER 30S IN THE MOUNTAINS...TO THE MID TO UPPER
40S ACROSS THE PIEDMONT REGION.

HIGH PRESSURE WILL PASS EAST OF OUR AREA ON MONDAY NIGHT AND
TUESDAY...ALLOWING OUR WINDS TO BECOME SOUTHERLY AND FOR
TEMPERATURES TO ENTER A WARMING TREND. EXPECT THAT WE WILL START OUT
THE DAY WITH MOSTLY SUNNY SKIES...BUT THAT CLOUDS WILL INCREASE
DURING THE EVENING AS ANOTHER COLD FRONT APPROACHES FROM THE WEST.
SHOWER ACTIVITY WILL BEGIN TO MAKE ITS WAY INTO OUR SOUTHEAST WEST
VIRGINIA AND MOUNTAIN EMPIRE REGION COUNTIES.

THE COLD FRONT IS EXPECTED TO PUSH THROUGH OUR AREA ON WEDNESDAY
AFTERNOON. WITH LIMITED MOISTURE TO WORK WITH...THIS COLD FRONT IS
EXPECTED TO TRIGGER ONLY SPOTTY LIGHT SHOWER ACTIVITY. HIGH PRESSURE
BUILDS IN QUICKLY BEHIND THE COLD FRONT ON WEDNESDAY AFTERNOON...AND
PASSES JUST AS QUICKLY TO THE EAST OF OUR AREA BY THURSDAY MORNING.

&&

.AVIATION /04Z FRIDAY THROUGH TUESDAY/...
AS OF 1115 PM EST THURSDAY...
A COLD FRONT CONTINUES TO APPROACH THE REGION FROM EASTERN
KENTUCKY. IN ADVANCE OF IN SOUTHERLY FLOW SOUTH OF A WARM FRONT IS
INCREASING. SHOWERS ARE NUMEROUS ALONG A LINE FROM KUKF TO
KHSP...INCLUDING TAF SITES KBCB AND KROA. EXPECTING COVERAGE TO
CONTINUE TO BE GOOD IN THIS REGION HEADING INTO THE EARLY MORNING
HOURS OF FRIDAY...ALL WHILE THE PRECIPITATION MAKES PROGRESSION
EASTWARD AS WELL. THERE MAY BE AN HOUR OR TWO GAP BETWEEN THIS
PRE-FRONTAL PRECIPITATION AND LOCALLY HEAVIER PRECIPIATION THAT
ARRIVES WHEN THE FRONT MOVES THROUGH BETWEEN 10Z...5AM WEST....AND
14Z...9AM EAST. MOST AREA WILL TREND TO IFR/MVFR CIGS AND THEN
IMRPOVE BEHIND THE FRONT...ESPECIALLY IN THE EAST WHERE WINDS
WILL HAVE A STRONG DOWNSLOPE COMPONENT.

AS OF 640 PM EST THURSDAY...

CONVECTION AND MVFR CIGS HAVE BEEN SLOWER TO FILL IN THAN
PREVIOUSLY ANTICIPATED. AS SUCH...HAVE SLOWED ONSET OF PREVAILING
PRECIPITION AND LOWER CIG THRESHOLDS BY ROUGHLY TWO HOURS ACROSS
THE BOARD. OTHER ASPECTS OF EARLIER FORECAST STILL RELATIVELY ON
TRACK SAVE THE ONSET OF LLWS. THIS TOO HAS BEEN DELAYED BY AROUND
TWO HOURS AT MOST LOCATIONS.

AS OF 108 PM EST THURSDAY...

THERE WILL BE SCATTERED TO ISOLATED THUNDERSTORMS...SOME WITH
VERY GUSTY WINDS ALONG WITH THE BAND OF SHOWERS. LOW CONFIDENCE
THAT ANY INDIVIDUAL TAF SITE WILL GET A THUNDERSTORM. THE MOST
LIKELY LOCATION WOULD BE DAN SO HAVE ADDED CB CLOUD TYPE IN LATE
TONIGHT.

BOTTOM THE THE 55-65 KNOT LOW LEVEL JET JUST REACHES THE 2000 FOOT
CRITERIA FOR LLWS SO HAVE INCLUDED IN THE TAFS AHEAD OF THE FRONT
THROUGH MOST OF THE NIGHT. ONCE MIXING BEGINS IN THE MORNING
BEHIND THE FRONT GUSTS MAY REACH 30 KNOTS DUE TO STRONG PRESSURE
RISES AND MODEST COLD AIR ADVECTION.

THE STRONG NORTHWEST WINDS CLEAR OUT THE CLOUDS BEHIND THE FRONT
FRIDAY EAST OF THE BLUE RIDGE. UPSLOPE CLOUDINESS WILL LINGER IN
SE WV...WITH MVFR CIGS MUCH OF FRIDAY.

COULD SEE SOME MVFR CEILINGS ACROSS THE WV TAF SITES SATURDAY AND
SATURDAY NIGHT WITH A CLIPPER MOVING ACROSS THE REGION. OTHERWISE
SATURDAY AND SUNDAY FLIGHT CONDITIONS WILL BE VFR.

&&

.FIRE WEATHER...
WINDS WILL GUST BEHIND THE FRONT ON FRIDAY WITH GOOD DRYING EAST
OF THE BLUE RIDGE AND GUSTS UP TO 45 MPH AT HIGHER ELEVATIONS.

THERE MAY BE SOME RED FLAG CRITERIA RH AND WIND SUNDAY...HOWEVER THE
GROUND WILL PROBABLY BE STILL TOO MOIST AND FUEL STICK MOISTURES
PROBABLY WILL NOT MAKE CRITERIA. WILL MENTION IN THE FWF DISCUSSION.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS
NEAR TERM...AMS/DS
SHORT TERM...KM
LONG TERM...NF
AVIATION...AMS/DS/WP
FIRE WEATHER...
Hazardous weather outlook, Jan 26, 3:52 PM EST, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
352 PM EST THU JAN 26 2012

NCZ001-002-018-VAZ007-009-010-012>017-022-271200-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE-
352 PM EST THU JAN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TONIGHT.
SOME OF THE STRONGER THUNDERSTORMS MAY PRODUCE VERY GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG...GUSTY WINDS ARE LIKELY ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ032-033-043>047-058-059-271200-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-HENRY-
PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
352 PM EST THU JAN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THE
PRIMARY THREAT FROM ANY STRONG OR SEVERE STORMS WILL BE DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ011-018>020-023-024-034-035-WVZ042>045-271200-
GILES-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-
MERCER-SUMMERS-MONROE-GREENBRIER-
352 PM EST THU JAN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG...GUSTY WINDS ARE LIKELY ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 27, 12:39 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1239 AM EST FRI JAN 27 2012

NCZ002-003-019-VAZ013>017-032-033-043-270630-
ALLEGHANY NC-CARROLL VA-FLOYD VA-FRANKLIN VA-GRAYSON VA-HENRY VA-
MONTGOMERY VA-PATRICK VA-PULASKI VA-SURRY NC-WILKES NC-
1239 AM EST FRI JAN 27 2012

...SHOWERS WITH GUSTY WINDS WILL AFFECT
ALLEGHANY...CARROLL...FLOYD...FRANKLIN...GRAYSON...HENRY...MONTGOMERY
...PATRICK...PULASKI...SURRY AND WILKES COUNTIES...

AT 1235 AM EST...SHOWERS WITH GUSTY WINDS WERE LOCATED 4 MILES SOUTH
OF ENNICE NORTHWARD TO CHARITY...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. AN ISOLATED
THUNDERSTORM IS POSSIBLE THIS MORNING. RAINFALL WILL BE LESS THAN
TWO TENTHS OF AN INCH.

STORMS WILL BE NEAR GALAX CITY...BOTTOM...PINE RIDGE...AND FRIES
AROUND 1245 AM...PIPERS GAP...LAMBSBURG...TOAST...AND MOUNT AIRY
AROUND 1250 AM...FANCY GAP AND AND WOODLAWN AROUND 1255 AM.

LAT...LON 3652 8133 3687 8078 3688 8075 3689 8075
      3713 8038 3681 7995 3655 8037 3655 8044
      3650 8044 3625 8084

07

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 1:25 AM ESTSpecial Weather StatementRNKTazewell80 min
Jan 27, 1:36 AM ESTSpecial Weather StatementRNKCarroll, Floyd, Franklin, Henry, Montgomery, Patrick and 5 more54 min
Jan 27, 1:59 AM ESTSpecial Weather StatementRNKBland, Giles, Smyth76 min
Jan 27, 2:40 AM ESTSpecial Weather StatementRNKAmherst, Bedford, Botetourt, Carroll, Floyd, Franklin and 15 more110 min
Jan 27, 2:45 AM ESTSevere Thunderstorm WarningRNKAlleghany, Bath, Craig, Giles, Montgomery, City of Covington45 min
Jan 27, 3:46 AM ESTSpecial Weather StatementRNKAlleghany, Bath, Craig, Giles, City of Covington59 min
Jan 27, 4:40 AM ESTSpecial Weather StatementRNKAmherst, Bedford, Botetourt, Buckingham, Carroll, Craig and 16 more110 min
Jan 27, 6:28 AM ESTSpecial Weather StatementRNKAmherst, Appomattox, Buckingham, Campbell, City of Lynchburg47 min

Nearby

Special Weather Statements in Virginia, 2012Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.